Journal of Applied Mathematics

  • J. Appl. Math.
  • Volume 2014, Special Issue (2014), Article ID 879739, 10 pages.

Global Optimization for the Sum of Concave-Convex Ratios Problem

XueGang Zhou and JiHui Yang

Full-text: Open access

Abstract

This paper presents a branch and bound algorithm for globally solving the sum of concave-convex ratios problem (P) over a compact convex set. Firstly, the problem (P) is converted to an equivalent problem (P1). Then, the initial nonconvex programming problem is reduced to a sequence of convex programming problems by utilizing linearization technique. The proposed algorithm is convergent to a global optimal solution by means of the subsequent solutions of a series of convex programming problems. Some examples are given to illustrate the feasibility of the proposed algorithm.

Article information

Source
J. Appl. Math., Volume 2014, Special Issue (2014), Article ID 879739, 10 pages.

Dates
First available in Project Euclid: 1 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1412177565

Digital Object Identifier
doi:10.1155/2014/879739

Mathematical Reviews number (MathSciNet)
MR3212518

Citation

Zhou, XueGang; Yang, JiHui. Global Optimization for the Sum of Concave-Convex Ratios Problem. J. Appl. Math. 2014, Special Issue (2014), Article ID 879739, 10 pages. doi:10.1155/2014/879739. https://projecteuclid.org/euclid.jam/1412177565


Export citation

References

  • T. Ibaraki, “Parametric approaches to fractional programs,” Mathematical Programming, vol. 26, no. 3, pp. 345–362, 1983.
  • S. S. Chadha, “Fractional programming with absolute-value functions,” European Journal of Operational Research, vol. 141, no. 1, pp. 233–238, 2002.
  • T. Kuno, “A branch-and-bound algorithm for maximizing the sum of several linear ratios,” Journal of Global Optimization, vol. 22, pp. 155–174, 2002.
  • P.-P. Shen and C.-F. Wang, “Global optimization for sum of linear ratios problem with coefficients,” Applied Mathematics and Computation, vol. 176, no. 1, pp. 219–229, 2006.
  • H. P. Benson, “On the global optimization of sums of linear fractional functions over a convex set,” Journal of Optimization Theory and Applications, vol. 121, no. 1, pp. 19–39, 2004.
  • H. P. Benson, “Using concave envelopes to globally solve the nonlinear sum of ratios problem,” Journal of Global Optimization, vol. 22, pp. 343–364, 2002.
  • H. P. Benson, “Global optimization algorithm for the nonlinear sum of ratios problem,” Journal of Optimization Theory and Applications, vol. 112, no. 1, pp. 1–29, 2002.
  • C.-T. Chang, “On the posynomial fractional programming problems,” European Journal of Operational Research, vol. 143, no. 1, pp. 42–52, 2002.
  • Y.-J. Wang and K.-C. Zhang, “Global optimization of nonlinear sum of ratios problem,” Applied Mathematics and Computation, vol. 158, no. 2, pp. 319–330, 2004.
  • R. W. Freund and F. Jarre, “Solving the sum-of-ratios problem by an interior-point method,” Journal of Global Optimization, vol. 19, no. 1, pp. 83–102, 2001.
  • P.-P. Shen, Y.-P. Duan, and Y.-G. Pei, “A simplicial branch and duality bound algorithm for the sum of convex-convex ratios problem,” Journal of Computational and Applied Mathematics, vol. 223, no. 1, pp. 145–158, 2009.
  • H. P. Benson, “Global maximization of a generalized concave multiplicative function,” Journal of Optimization Theory and Applications, vol. 137, no. 1, pp. 105–120, 2008.
  • M. Avriel, W. E. Diewart, S. Schaible, and I. Zang, Generalized Concavity, Plenum, New York, NY, USA, 1988.
  • R. Horst and N. V. Thoai, “Decomposition approach for the global minimization of biconcave functions over polytopes,” Journal of Optimization Theory and Applications, vol. 88, no. 3, pp. 561–583, 1996.
  • R. Horst and H. Tuy, Global Optimization: Deterministic Approaches, Springer, Berlin, Germany, 1993.
  • H. P. Benson, “On the construction of convex and concave envelope formulas for bilinear and fractional functions on quadrilaterals,” Computational Optimization and Applications, vol. 27, no. 1, pp. 5–22, 2004.
  • H. Tuy, Convex Analysis and Global Optimization, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1998. \endinput